Jump to content

Photo

Prednisone For Acne?

prednisone inflammatory acne severe acne redness dryness hormonal acne epiduo bactrim solodyn

7 replies to this topic

#1 carolion

carolion

    New Member

  • Members
  • Posts & Likes
    Posts: 24
    Likes: 2
About Me
  • Gender:Female
  • Location:New Orleans
  • Interests:Music, singing, songwriting, psychology, writing, good literature, coffee
  • Joined: 03-June 14

Achievements

     

Posted 10 June 2014 - 10:24 PM

So after being on epiduo gel, clindamycin phosphate lotion, and solodyn for four weeks, I still have two large cysts (my derm referred to them as pockets) on my face that are very inflamed, as well as some other inflamed acne that is drying up and starting to peel off, and is also very red and irritated. I saw my derm today, and he switched me from solodyn to bactrim, and also prescribed a 20 mg dose of prednisone for five days in lieu of injecting the cysts with a steroid, as he said that could lead to scarring. He also said the prednisone would kick start the bactrim. I know he is a medical professional and wouldn't prescribe me something he would think would make my skin worse, but I'm concerned about being on the prednisone for two reasons. First, I've read that it can do wonders to clear up your skin while you're on it, but afterwards, your acne can come back worse than before. Also, I've struggled with depression all my life, and after getting this massive stress breakout two months ago, it's been worse than ever. For the past few days it's gotten so bad I was wondering if I was going to make it, and my mom even wanted to take me to the hospital because of how bad it was. The prednisone makes me feel really happy, though, a side effect I've read is fairly common, and I'm concerned that after I stop it I won't be able to handle my depression, especially if my acne worsens. Has anyone ever taken prednisone for acne, and if so, how was your experience? Did it make it worse afterwards? Thanks guys.



#2 WishClean

WishClean

    Healthy Lifestyle Advocate

  • Veteran Members
  • Posts & Likes
    Posts: 1,870
    Likes: 394
About Me
  • Gender:Female
  • Location:Europe
  • Interests:*Professional Editor & Writer * [Contact me for inquiries]
    movies, traveling, media studies, teaching, writing, research, integrative medicine, acupuncture, exercise, healthy lifestyle
  • Joined: 06-November 11

Achievements

     

Posted 11 June 2014 - 12:07 PM

No I never did. Check out the side effects, esp. weight gain, and then decide if you want to do that to your body. 


Supplements: inositol, DIM, digestive enzymes [don't need them every day anymore, only on cheat days], herpanacine & vitamin C with rose hips [not every day], regular sun exposure for vitamin D3.

Lifestyle & Skin Care: Low histamine diet, avoiding unnecessary stress, balancing skin's PH (using Image Ormedics), using distilled/ filtered water to wash face, occasional high frequency facials... (although I have been slacking lately)

** Find the cause, find the cure **

 


#3 carolion

carolion

    New Member

  • Members
  • Posts & Likes
    Posts: 24
    Likes: 2
About Me
  • Gender:Female
  • Location:New Orleans
  • Interests:Music, singing, songwriting, psychology, writing, good literature, coffee
  • Joined: 03-June 14

Achievements

     

Posted 11 June 2014 - 01:28 PM

I'm not too concerned about weight gain since I'm only on it for five days. I read it's supposed to increase your appetite but the bactrim actually makes me feel a bit nauseous so they kind of cancel each other out. I'm more wondering if there will be side effects at all since I'm only on it for a short amount of time. But I guess I'll know before the week is out.



#4 tracy521

tracy521

    Veteran Member

  • Veteran Members
  • Posts & Likes
    Posts: 1,490
    Likes: 162
About Me
  • Gender:Female
  • Location:pittsburgh
  • Joined: 18-October 05

Posted 12 June 2014 - 09:05 AM

oh you will be fine 5 days is nothing i have taken prednisone at least 3 times and its never made me anymore hungry or anything. i never had any side effects at all. i was afraid with taking it a month ago (had bad poison ivy then a random rash after it was gone) and it messing up my hormones (i am on spiro for my acne) but i am totally fine and my skin looked really good while i was on it. i dont break out anymore but my skin tone just didnt look as red and it puffed up my face a bit which made my acne scars look better. lol a week later though and my skin was back to normal - blah!


Edited by tracy521, 12 June 2014 - 09:05 AM.


#5 carolion

carolion

    New Member

  • Members
  • Posts & Likes
    Posts: 24
    Likes: 2
About Me
  • Gender:Female
  • Location:New Orleans
  • Interests:Music, singing, songwriting, psychology, writing, good literature, coffee
  • Joined: 03-June 14

Achievements

     

Posted 12 June 2014 - 10:28 AM

Thanks! Good to know about the side effects since steroids can be kinda scary. My skin still looks terrible though so I don't think I'll be too sad to be off it.

 

oh you will be fine 5 days is nothing i have taken prednisone at least 3 times and its never made me anymore hungry or anything. i never had any side effects at all. i was afraid with taking it a month ago (had bad poison ivy then a random rash after it was gone) and it messing up my hormones (i am on spiro for my acne) but i am totally fine and my skin looked really good while i was on it. i dont break out anymore but my skin tone just didnt look as red and it puffed up my face a bit which made my acne scars look better. lol a week later though and my skin was back to normal - blah!



#6 tracy521

tracy521

    Veteran Member

  • Veteran Members
  • Posts & Likes
    Posts: 1,490
    Likes: 162
About Me
  • Gender:Female
  • Location:pittsburgh
  • Joined: 18-October 05

Posted 12 June 2014 - 11:59 AM

i think many times the side effects are blown out of proportion. i was worried going on them again myself and asked my derm and she said that when people are on steroids for months it can have some side effects but being on them even as long as 3 weeks should be totally fine. i never feel any differently on them or off them but what is the dose you are on? i have been on the 5 day pack where it steps down each so starts out at 50mg then 40mg, 30mg etc and then recently i was on them for 7 days and took 40mg for 2 days then 20mg for 3 days then 10mg for 2 days. i also was on them one other time and went to the hospital for an allergic reaction and they gave me a big ass dose (not sure of the amount) and it got rid of my hives/swelling and any acne by the next morning.

if the bactrim doesnt work try keflex that works pretty well for most people including myself.


Edited by tracy521, 12 June 2014 - 12:00 PM.


#7 carolion

carolion

    New Member

  • Members
  • Posts & Likes
    Posts: 24
    Likes: 2
About Me
  • Gender:Female
  • Location:New Orleans
  • Interests:Music, singing, songwriting, psychology, writing, good literature, coffee
  • Joined: 03-June 14

Achievements

     

Posted 12 June 2014 - 09:10 PM

i think many times the side effects are blown out of proportion. i was worried going on them again myself and asked my derm and she said that when people are on steroids for months it can have some side effects but being on them even as long as 3 weeks should be totally fine. i never feel any differently on them or off them but what is the dose you are on? i have been on the 5 day pack where it steps down each so starts out at 50mg then 40mg, 30mg etc and then recently i was on them for 7 days and took 40mg for 2 days then 20mg for 3 days then 10mg for 2 days. i also was on them one other time and went to the hospital for an allergic reaction and they gave me a big ass dose (not sure of the amount) and it got rid of my hives/swelling and any acne by the next morning.

if the bactrim doesnt work try keflex that works pretty well for most people including myself.

I'm only on 20 mg for five days. I have really bad cystic acne right now but there were these two big blisters on my jawline that my derm wanted to get rid of to make sure they didn't burst and get infected or scar really bad. He also said if I am to go on Accutane they would probably rupture so he wanted to knock them out as soon as possible. They were too tender and inflamed to do a steroid shot so he just put me on the pills. Today I actually did start to notice a big difference in the amount of inflammation in my skin. Like you said, too bad it's just a quick fix and not something we can stay on forever :(



#8 FashionJen

FashionJen

    New Member

  • Members
  • Posts & Likes
    Posts: 1
    Likes: 0
About Me
  • Joined: 24-June 14

Posted 24 June 2014 - 02:47 AM

I'm glad they worked for you. I was put on Decadron for 10 days to help with inflammation while going off of pain medicine for chronic pain and I stopped at day 8. I went off of birth control pills 2 months ago and my skin went crazy. My breakouts were just on my forehead but since I was close to ending the steroid I have acne all over my T-zone, some on my chest and back, and in my hair! I also went off because I had bad back and stomach aches. I hope it calms down soon! :-(




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users